Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Asthma, on nebulizer machine, prednisone, period lasts more than normal,, blood clots, low RBC, high WBC, over weight, HTC, diabetes. Help.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Dear Doctors,

Hi, my name is XXXXXXX a Filipina working in Dubai, married, no children, 1 miscarriage (November 2009). I am 5 feet and 6 inches tall, I used to weigh 119 kilos and now I am 94 kilos...last February 2011 when I went to a yacht manufacturing factory in Thailand briefly for 5 hours where fiber glass was floating in the air, I started coughing and when I came back to Dubai after 2 weeks I went to the emergency because I was having difficulty breathing and wheezing; they've have told me I was having asthma attack when I never has asthma in my life. Doctors advised me to have a nebulizer machine and prescribed prednisone for 20 mg 3X daily for 2 weeks. After 9 days I have stopped taking immediately because the cough was still there however the wheezing was gone because I felt this medicine is making me feel sooo tired in general plus I gained 3 kilos in 2 weeks. I took Zinnat antibiotics as my pharmacist friend told me then cough was gone after a week. But when I had my period last Febryary 25, March 27, April 25 and now May 25. I noticed I was passing big clots, however there is no pain.. My period will only be one time a day, I mean one flush of maybe 1-2 teaspoons of blood and a thumb size clot for 2 minutes in 24 hours then the next same occurence it will happen the day after it is not like before my asthma that I bleed naturally for 3 to 4 days soaking 2 pads a day and that is it. Now my period lasts for 15 to 18 days but 2 minutes a day only passing clots and 1-2 teaspoons of blood. I went to my doctor 2 weeks back because I told him I was having difficulty breathing and when he took my blood count he said my RBC is a bit low and WBC is a bit high...he advised me to have an iron supplement and he also said it could possibly be because of Prednisone. I just need to know how long will the effect of Prednizone last on my system and how to flush it fast...I am drinking 3 liters of water daily, eating only steamed spinnach, brocolli, cherries, walnut, oatmeal and salmon only for 3 weeks now; no rice, no white breads and no much BG this morning is Total Cholesterol is 188...I just want to know as well which doctor I need to see for this period/menstruation problem thing is it OBGYN? PLEASE HELP...

HTN since 2008 (140/95), Diagnosed with Diabetes last February 2010. Developed an asthma February 2011. Due to asthma last February 5, 2011 I was given Prednisone for 20 mg X3 daily for 2 weeks but took it for 9 days only because I was not feeling good about this medicine and I think it was because of this that my BG XXXXXXX to 240.
I have myoma as well 5.3 cm but I have no pain during my periods. My last Pap Test was last Oct 2010 with HPV test and scanning and all was fine.

Norvasc 5mg and Approvel 150mg both once daily.
Glucophage 500 mg 2x daily.
Supplements: Omega 3 (3 years), Calcium(2 years) and Iron (3 months), Milk Thistle, Kwai Garlic
Teas: Cinnamon, Fenugreek, Dandelion, Corriander Seeds
Milk: Anlene (1 glass every morning)

Bad reaction on Mefenamic Acid - severe vomiting
Posted Mon, 16 Apr 2012 in Women's Health
Answered by Dr. Prasad 1 hour later

Thanks for posting your query in detail.

I am Dr. Prasad here from HealthcareMagic

You have reported of the following symptoms in order of occurrence

1. You had breathing difficulty along with cough (in the month of february) which was suggestive of hypersensitivity / asthma. A course of prednisolone was prescribed briefly and the symptoms improved gradually.

2. Menorrhagia (increased frequency and amount of bleeding) since 3 months. A pelvic examination, ultrasound abdomen and pelvis and other tests are entailed. You may get these tests done under the guidance of a gynecologist.

3. Low RBC count and High WBC count.
"It would have been useful if you had specified the hemogram reports here."
Prednisolone is suspected to be the cause - hematologist or an oncologist with expertise in hematology will be an ideal specialist to verify this.

Hence I am forwarding your query to hemato-oncologist for an expert opinion.

Hoping for your cooperation

Above answer was peer-reviewed by
Follow-up: Asthma, on nebulizer machine, prednisone, period lasts more than normal,, blood clots, low RBC, high WBC, over weight, HTC, diabetes. Help. 2 hours later
TEST DATE - MAY 18, 2011

HB - 12.8 g/dl
RBC COUNT - 4.31 M/ul
MCV - 87.8 FL
MCH 29.8 PG
MCHC - 33.9 g/dl
TLC - 9.90 K/ul
MONOCYTES - 5.22 %
BASOPHILS - 0.974 %

ESR - 43 MM/HR

Calcium - 7.9 mg/dl (I also have arthritis as per my doctor) FORGOT TO MENTION

I need to know as well why my ESR is high...? and what are other tests I need to have to know what causes this...I have tested my ESR yearly and last year it was
Can Prednisone possibly have an after affect of more than 3 months?
I am waiting for the opinion of hemato-oncologist which is scary from the word ONCOLOGY...
Answered by Dr. Prasad 21 hours later

Thanks for your reply.

Please find the reply from Dr XXXXXXX Shah, XXXXXXX Consultant in Hemato-Oncology below.

You can view Dr XXXXXXX Shah's profile by following this link: WWW.WWWW.WW


Ms. XXXXXXX based on the history provided by you, it seems that you are suffering with hormonal imbalance, probably due to prednisone and cough could be due to an episode of Bacterial infection which relieved after a course of Antibiotics. High WBC count predicts Bacterial or Viral infection.

These issues can take several months to resolve as long course of prednisone causes depression of hormonal production. However, these will get back to normal levels in few months. No specific intervention is required at present.

ESR is very nonspecific, at the most you can repeat it after one month to see if it needs more evaluation. General health measures such as XXXXXXX breathing exercises and yoga or light walk would be beneficial. And continue with the healthy life style you are following at present.

A Gynecologist evaluation would be required for your menstrual symptoms as I feel it is not related to your 9 days course of Prednisone. Gynecologist may prescribe a course of oral contraceptive pills to regularize your periods after examining you.

Hope this answers your query. In case of any doubts, please do not hesitate to write here. I will be happy to answers your follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor